Well, I have a stupid question. I am in the process of trying to get a diagnosis and am confused about what my provider is trying to do. First he wanted to try me on fiber for a few days (psyllium), when that didn't help he ordered FOBT and CBC. Well, the FOBT came back POS and the blood work indicates anemia. So, he then gives me a script for Bentyl (antispasmodic) and says to try it for two weeks. From everything I've read a positive FOBT indicates the need for more testing. Why is he giving me an IBS medication? Shouldn't he be scheduling me for a colonoscopy or something? At least an X-ray? Like a said, I'm confused. Any advice would be appreciated...
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.